Alert archive / Kentucky / Flash Flood Warnings in 2014
Flash Flood Warning 23, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Sep 11, 2014, 4:21 AM EDT for 5 counties in Kentucky. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 11, 2014, 4:21 AM EDT (08:21 UTC)
- Expired
- Sep 11, 2014, 7:15 AM EDT
- In force
- 3 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Anderson County, KY, Franklin County, KY, Scott County, KY, Shelby County, KY, Woodford County, KY
The radar
The Louisville radar (KLVX), 90 km from the middle of the area, began a volume at 08:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 11, 4:40 AM EDT | FLASH FLOOD | Frankfort, KY | HWY 127 CLOSED IN FRONT OF HARDEES DUE TO HIGH WATER. PARTS OF EVERGREEN RD CLOSED ALSO. |
| Sep 11, 5:30 AM EDT | FLOOD | Georgetown, KY | WATER OVER LLOYD ROAD AND LONG LICK RD |
| Sep 11, 5:45 AM EDT | FLASH FLOOD | Frankfort, KY | DUNCAN RD CLOSED DUE TO FLOODING |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.4 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 167 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 949 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 316 m²/s²
- 0-3 km storm-relative helicity
- 419 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
637
WGUS53 KLMK 110821
FFWLMK
KYC005-073-209-211-239-111115-
/O.NEW.KLMK.FF.W.0023.140911T0821Z-140911T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
421 AM EDT THU SEP 11 2014
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN ANDERSON COUNTY IN EAST CENTRAL KENTUCKY...
FRANKLIN COUNTY IN EAST CENTRAL KENTUCKY...
THIS INCLUDES THE CITY OF FRANKFORT...
SOUTHERN SCOTT COUNTY IN EAST CENTRAL KENTUCKY...
THIS INCLUDES THE CITY OF GEORGETOWN...
NORTHERN WOODFORD COUNTY IN EAST CENTRAL KENTUCKY...
SOUTHERN SHELBY COUNTY IN NORTH CENTRAL KENTUCKY...
* UNTIL 715 AM EDT
* AT 418 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAINFALL FROM REPEATED THUNDERSTORMS OVER THE WARNED
AREA. 1 TO 3 INCHES OF RAIN HAS FALLEN IN THE AREA IN PERIODIC VERY
HEAVY DOWNPOURS. RAINFALL AMOUNTS COMBINED WITH HIGH RAINFALL RATES
ARE EXPECTED TO CAUSE FLOODING PROBLEMS.
* LOCATIONS IMPACTED INCLUDE...GEORGETOWN...FRANKFORT...
IN ADDITION...CAPITAL CITY AIRPORT...SWITZER AND BROADVILLE MANOR
ARE INCLUDED IN THIS FLASH FLOOD WARNING.
FLASH FLOOD PRONE AREA IN THIS WARNING...
LOW LYING AREA WITH POOR DRAINAGE AT THE INTERSECTION OF MCCORMICK
AND HAMMOND.
ADDITIONAL RAINFALL AMOUNTS OF UP TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY.
MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
REPORT FLOODING TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE
NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
&&
LAT...LON 3820 8446 3804 8511 3810 8526 3811 8532
3814 8539 3826 8506 3836 8453
$$
AMS1 follow-up statement
527
WGUS73 KLMK 111011
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
611 AM EDT THU SEP 11 2014
KYC005-073-209-211-239-111020-
/O.CAN.KLMK.FF.W.0023.000000T0000Z-140911T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SCOTT KY-SHELBY KY-WOODFORD KY-ANDERSON KY-FRANKLIN KY-
611 AM EDT THU SEP 11 2014
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR FRANKLIN...NORTHERN
ANDERSON...NORTHERN WOODFORD...SOUTHERN SHELBY AND SOUTHERN SCOTT
COUNTIES...
THE STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. HOWEVER A FLOOD ADVISORY REMAINS IN EFFECT THROUGH 700 AM EDT
AS PONDING OF WATER AND MINOR FLOODING MAY STILL EXIST IN THE AREA.
REPORT FLOODING TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE
NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
LAT...LON 3820 8446 3804 8511 3810 8526 3812 8532
3814 8539 3826 8506 3836 8453
$$
AMSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Sep 11, 3:43 AM EDT, 38 minutes earlier.
Area forecast discussion, Sep 11, 3:43 AM EDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
343 AM EDT Thu Sep 11 2014
.SHORT TERM (Now through Friday)...
Issued at 321 AM EDT Thu Sep 11 2014
Cold front is currently laid out across southern IN and slowly
continuing to mosey on south and eastward. Line of showers and
embedded thunderstorms currently extends along and north of the
Bluegrass/Western Kentucky Pkwy with some training already setting
up, specifically in the Louisville Metro area and other locations
along the Ohio River. Excellent 850mb moisture transport and PWATs
exceeding 2 inches across the forecast area will continue through
the morning hours ahead of the front and aid in the continued
widespread moderate to heavy rainfall as the line drops south. While
the front looks to clear the forecast area by later today, moisture
plume will continue to stream across southern KY. This, combined
with upper jet dropping south into the Ohio Valley, will allow for
continued light rain chances through much of the short-term period.
Model soundings keep impressive PWATs across the southern forecast
area through Friday afternoon and have introduced slight to chance
PoPs as such. The clouds will also be slow to clear behind the front
and will linger on in the south.
Temperatures today and tomorrow will certainly be cooler than what
has been seen recently, only reaching the lower 70s across southern
IN both days. For today, however, with the slow-moving front, highs
will reach the mid to upper 70s for locations south of the River.
Once the cooler air filters in completely by Friday, highs will
range from the low to mid 70s areawide, especially under any cloud
cover/precip. Lows tonight will range from the upper 50s across the
north to the lower 60s across the south.
.LONG TERM (Friday Night through Wednesday)...
Issued at 335 AM EDT Thu Sep 11 2014
Weak low pressure will ride up a weak sfc front Friday night causing
isld-scattered rain showers mainly south of the Ohio River. Did
insert 20-30% POPs for this wave in coordination with surrounding
offices. High pressure will settle in for Sat, Sun, and most of the
Monday providing for cool dry weather. Expect a beautiful weekend
with below normal temps with highs in the lower 70s and lows in the
50s. Monday temps will return closer to normal with highs in the
upper 70s to around 80.
The next chance for rain showers will arrive Monday night into Tues
with the passage of another weak sfc boundary with limited
moisture. Again did insert a 20% POP in coordination with
neighbors. High pressure will settle in for the middle of next week
with continued high temps in the 70s and lows in the 50s.
&&
.AVIATION (06Z TAF Update)...
Issued at 111 AM EDT Thu Sep 11 2014
Well-advertised stout cold front is slowly dropping south and east,
currently laid out across central IN and southwestward into southern
IL. Showers and embedded thunderstorms ahead of the front have
overspread southern IN and moving into northern KY. Convection will
be ongoing at the start of the TAF period for SDF and be moving into
the LEX terminal area shortly thereafter. However, the precip looks
to be delayed getting into BWG and high-res models are indicating an
arrival time of between 08Z-09Z. Therefore, have removed mention in
the BWG TAF until 0830Z. Visbys and ceilings are expected to drop
with the line of storms and could take a few extra hours in the
morning to rise again behind the exiting precip.
Winds initially out of the SW to start will make a shift toward the
NW and N behind the front. Timing of the wind shift is a bit tricky
to nail down as the front is slowing down. The front should be
crossing through SDF sometime between 11Z-13Z, BWG between 15Z-17Z,
and LEX between 13Z-15Z. Look for skies to partially clear behind
the front.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH until 8 AM EDT /7 AM CDT/ this morning FOR
KYZ023>025-028>034-038.
IN...FLASH FLOOD WATCH until 8 AM EDT /7 AM CDT/ this morning FOR
INZ076>079-083-084-089>092.
&&
Short Term........lg
Long Term.........AMS
Aviation..........lgHazardous weather outlook, Sep 11, 3:52 AM EDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 352 AM EDT THU SEP 11 2014 KYZ026-027-035>037-039>043-045>049-053>057-061>067-070>078-081-082- 120800- OHIO KY-GRAYSON KY-FRANKLIN KY-SCOTT KY-HARRISON KY-ANDERSON KY- WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY- WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY- BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY- GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...BEAVER DAM...LEITCHFIELD...FRANKFORT... GEORGETOWN...CYNTHIANA...LAWRENCEBURG...VERSAILLES...LEXINGTON... PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG... NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE... LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE... GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE... BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 352 AM EDT THU SEP 11 2014 /252 AM CDT THU SEP 11 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. ONGOING EARLY MORNING SHOWERS AND THUNDERSTORMS WILL CONTINUE TO SLOWLY DROP SOUTH AND EAST TODAY...DUMPING PLENTY OF RAIN ACROSS THE AREA. TRAINING OF STORMS WILL ALSO BE A THREAT WHILE THE COLD FRONT RESPONSIBLE LAGS BEHIND. WHILE HAZARDS FROM THESE STORMS INCLUDE DANGEROUS CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS...THE PRIMARY THREAT WILL BE THE POTENTIAL FOR LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. INZ076>079-083-084-089>092-KYZ023>025-028>034-038-120800- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-HARDIN KY-BULLITT KY-JEFFERSON KY-OLDHAM KY-TRIMBLE KY- HENRY KY-SHELBY KY-SPENCER KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... ELIZABETHTOWN...FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE... LOUISVILLE...LA GRANGE...BEDFORD...NEW CASTLE...SHELBYVILLE... TAYLORSVILLE 352 AM EDT THU SEP 11 2014 /252 AM CDT THU SEP 11 2014/ ...FLASH FLOOD WATCH IN EFFECT UNTIL 8 AM EDT /7 AM CDT/ THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. ONGOING EARLY MORNING SHOWERS AND THUNDERSTORMS WILL CONTINUE TO SLOWLY DROP SOUTH AND EAST TODAY...DUMPING COPIOUS AMOUNTS OF RAIN ACROSS THE AREA. TRAINING OF STORMS WILL ALSO CONTINUE TO BE A THREAT WHILE THE COLD FRONT RESPONSIBLE LAGS BEHIND. WHILE HAZARDS FROM THESE STORMS INCLUDE DANGEROUS CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS...THE PRIMARY THREAT WILL BE THE POTENTIAL FOR FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY INSTANCES OF FLOODING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. LG/AMS
In the hours before
Special weather statement, Sep 11, 12:31 AM EDT, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1231 AM EDT THU SEP 11 2014
INZ091-092-KYZ030-031-033>035-110500-
CLARK IN-FLOYD IN-FRANKLIN KY-HENRY KY-JEFFERSON KY-OLDHAM KY-SHELBY
KY-
1231 AM EDT THU SEP 11 2014
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 40 MPH WINDS...
AT 1227 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST
OF NEW CASTLE TO PROSPECT TO NEW ALBANY...AND MOVING SOUTHEAST AT 35
MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
ST. MATTHEWS...
PROSPECT...
LYNDON...
LOUISVILLE...
JEFFERSONTOWN...
LOUISVILLE BOWMAN FIELD AND SMITHFIELD...
SLABTOWN AND EMINENCE...
TODDS POINT AND FALLIS...
FISHERVILLE AND ORVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3857 8507 3856 8500 3851 8502 3852 8498
3849 8498 3846 8494 3846 8490 3844 8492
3842 8488 3838 8489 3836 8484 3823 8518
3810 8560 3833 8587 3839 8562 3851 8534
3849 8528 3856 8520 3860 8510
TIME...MOT...LOC 0431Z 302DEG 28KT 3853 8503 3834 8552
3825 8582
AMSLocal storm report, Sep 11, 1:58 AM EDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
158 AM EDT THU SEP 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0131 AM FLOOD JEFFERSONVILLE 38.30N 85.73W
09/11/2014 CLARK IN AMATEUR RADIO
THE UNDERPASS ON EASTERN BOULEVARD SOUTH OF INTERSTATE
65 WAS COVERED WITH A FOOT OF WATER.
&&
EVENT NUMBER LMK1400805
MRCSpecial weather statement, Sep 11, 2:34 AM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
134 AM CDT THU SEP 11 2014
KYZ023-024-026-027-110705-
BRECKINRIDGE KY-GRAYSON KY-HANCOCK KY-OHIO KY-
134 AM CDT THU SEP 11 2014
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 40 MPH WINDS...
AT 133 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WHITESVILLE...AND MOVING EAST AT 35 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
HAYNESVILLE AND ROSEVILLE...
FORDSVILLE AND ELLMITCH...
VANZANT AND ASKIN...
ROCKVALE AND DEMPSTER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3764 8692 3767 8683 3770 8687 3771 8687
3774 8683 3777 8682 3784 8651 3753 8644
3756 8691
TIME...MOT...LOC 0634Z 271DEG 32KT 3765 8682
AMSSpecial weather statement, Sep 11, 2:54 AM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 154 AM CDT THU SEP 11 2014 KYZ026-027-061-062-110725- BUTLER KY-EDMONSON KY-GRAYSON KY-OHIO KY- 154 AM CDT THU SEP 11 2014 ...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN... AND 40 MPH WINDS... AT 152 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES EAST OF HARTFORD...AND MOVING EAST AT 40 MPH. FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM. * THIS STORM WILL ALSO IMPACT... DOGWALK AND ARNOLD... STEFF AND NEAFUS... CANEYVILLE AND DO STOP... PETH AND READY... THIS STORM WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN MILE MARKERS 75 AND 94. THIS STORM WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 41 AND 48. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. && LAT...LON 3753 8631 3723 8638 3735 8691 3756 8689 TIME...MOT...LOC 0654Z 272DEG 36KT 3742 8672 AMS
Special weather statement, Sep 11, 3:09 AM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 209 AM CDT THU SEP 11 2014 KYZ024-027-028-110740- BRECKINRIDGE KY-GRAYSON KY-HARDIN KY- 209 AM CDT THU SEP 11 2014 ...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN... AND 45 MPH WINDS... AT 206 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES SOUTH OF HARDINSBURG...AND MOVING EAST AT 40 MPH. FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 45 MPH...ARE EXPECTED WITH THIS STORM. * THIS STORM WILL ALSO IMPACT... MCCOY AND MADRID... CENTERVIEW AND HUDSON... HARDIN SPRINGS AND CONSTANTINE... SOLWAY AND PIERCE MILL... PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. && LAT...LON 3776 8658 3781 8604 3751 8606 3754 8657 TIME...MOT...LOC 0709Z 272DEG 36KT 3763 8644 AMS
Local storm report, Sep 11, 3:37 AM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
337 AM EDT THU SEP 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 AM HEAVY RAIN SELLERSBURG 38.39N 85.76W
09/11/2014 M2.04 INCH CLARK IN TRAINED SPOTTER
STORM TOTAL RAINFALL REPORTED THUS FAR
&&
EVENT NUMBER LMK1400806
LGThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 10:46 PM EDT | Flash Flood Watch | LMK | Breckinridge, Bullitt, Hancock, Hardin, Henry, Jefferson and 5 more | 8 hr |
| Sep 10, 11:33 PM EDT | Special Weather Statement | LMK | Trimble | 32 min |
| Sep 10, 11:50 PM EDT | Severe Thunderstorm Warning | LMK | Trimble | 30 min |
| Sep 11, 12:00 AM EDT | Special Weather Statement | LMK | Henry, Oldham, Trimble | 30 min |
| Sep 11, 12:11 AM EDT | Severe Thunderstorm Warning | LMK | Trimble | 19 min |
| Sep 11, 12:31 AM EDT | Special Weather Statement | LMK | Henry, Jefferson, Oldham, Shelby | 29 min |
| Sep 11, 1:04 AM EDT | Areal Flood Advisory | LMK | Henry, Jefferson, Oldham, Shelby, Trimble | 5 hr |
| Sep 11, 1:28 AM EDT | Flash Flood Warning | LMK | Jefferson, Oldham | 3 hr |
| Sep 11, 1:44 AM EDT | Flash Flood Warning | LMK | Hancock, Meade | 3 hr |
| Sep 11, 1:57 AM EDT | Areal Flood Advisory | LMK | Bourbon, Franklin, Harrison, Nicholas, Scott | 5 hr |
| Sep 11, 2:34 AM EDT | Special Weather Statement | LMK | Hancock | 31 min |
| Sep 11, 2:54 AM EDT | Special Weather Statement | LMK | Grayson, Ohio | 31 min |
| Sep 11, 3:09 AM EDT | Special Weather Statement | LMK | Breckinridge | 31 min |
| Sep 11, 3:14 AM EDT | Areal Flood Advisory | LMK | Breckinridge, Bullitt, Hancock, Hardin, Meade, Nelson and 3 more | 5 hr |
| Sep 11, 3:18 AM EDT | Areal Flood Advisory | LMK | Anderson, Clark, Fayette, Garrard, Jessamine, Madison and 3 more | 5 hr |
| Sep 11, 4:37 AM EDT | Flash Flood Warning | LMK | Fayette | 3 hr |
| Sep 11, 4:42 AM EDT | Special Weather Statement | LMK | Adair, Green, Hart, Taylor | 43 min |
| Sep 11, 5:24 AM EDT | Special Weather Statement | LMK | Casey, Green, Taylor | 46 min |
Nearby
Flash Flood Warnings in Kentucky, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.